Symmetrical drug-related intertriginous and flexural exanthema (SDRIFE) induced by oral metronidazole


Akturk A. , BAYRAMGÜRLER D. , Salman S., Yildiz K. D. , Demirsoy E.

CUTANEOUS AND OCULAR TOXICOLOGY, vol.33, no.4, pp.337-338, 2014 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 33 Issue: 4
  • Publication Date: 2014
  • Doi Number: 10.3109/15569527.2013.823981
  • Title of Journal : CUTANEOUS AND OCULAR TOXICOLOGY
  • Page Numbers: pp.337-338

Abstract

Baboon syndrome is a special form of systemic contact dermatitis to systemic or local administration of contact allergens. Baboon syndrome without known previous cutaneous sensitisation was also described as drug-related baboon syndrome or symmetrical drug-related intertriginous and flexural exanthema (SDRIFE). The major drugs causing SDRIFE was beta-lactam antibiotic such as amoxicillin and ampicillin. We report a case of 16-year-old woman who developed pruritic eruptions after oral metronidazole treatment for diarrhea. She was diagnosed SDRIFE according to her clinical and histopathological findings. To our knowledge, our patient is the first case who developed SDRIFE due to metronidazole in the literature.